Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 8, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 1, 2004, 8:24 AM CDT for Nacogdoches County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2004, 8:24 AM CDT (13:24 UTC)
- Expired
- May 1, 2004, 12:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Nacogdoches County, TX
The radar
The Shreveport radar (KSHV), 120 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.4 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 011335
FFWSHV
TXC347-011730-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
824 AM CDT SAT MAY 1 2004
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NACOGDOCHES COUNTY IN EASTERN TEXAS
* UNTIL 1230 PM CDT
* AT 820 AM CDT...HEAVY RAIN WAS INDICATED BY DOPPLER RADAR OVER
MUCH OF THE COUNTY FROM THUNDERSTORMS THAT CONTINUE MOVING TO THE
NORTHEAST AT 25 MPH. ESTIMATED AMOUNTS OF ONE TO TWO INCHES HAVE
OCCURRED.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GARRISON
APPLEBY...AND NACOGDOCHES.
THUNDERSTORMS MOVING NORTHEAST OVER THE SAME AREA...WILL ALLOW FOR
AN ADDITIONAL ONE TO TWO INCHES OF RAIN...WHICH WILL CAUSE FLASH
FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
NACOGDOCHES COUNTY IN EASTERN TEXAS
UNTIL 1230 PM CDT.
LAT...LON 3183 9492 3151 9481 3145 9458 3132 9434
3184 9447
$$3 follow-up statements
000 WGUS74 KSHV 011455 FFSSHV TXC347-011730- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 947 AM CDT SAT MAY 1 2004 ...FLASH FLOOD WARNING IN EFFECT UNTIL 1230 PM CDT FOR SHELBY COUNTY IN NORTHEAST TEXAS... AT 947 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN SHREVEPORT...INDICATED SHOWERS AND ISOLATED THUNDERSTORMS OVER NACOGDOCHES COUNTY MOVING TO THE NORTHEAST AT 25 MPH. THE STRONGER THUNDERSTORMS AND HEAVIER RAINFALL HAD MOVED OUT OF THE AREA...BUT ADDITIONAL MODERATE RAIN WILL RETURN OVER NORTHERN SECTIONS OF THE COUNTY AT TIMES. DOPPLER WEATHER RADAR ESTIMATED THAT AROUND 2.80 INCHES OF RAIN HAD OCCURRED BETWEEN 700 AM AND 900 AM CDT. LAW ENFORCEMENT REPORTED THAT WATER WAS OVER HIGHWAY 21 ABOUT 2 MILES NORTHWEST OF NACOGDOCHES BUT THE ROAD WAS OPEN. AS RUNOFF CONTINUES TO DRAIN AND COLLECT IN LOW AREAS AND IN CREEKS AND STREAMS ALONG ROADWAYS...OTHER LOCATIONS MAY HAVE HIGH WATER. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY...OR PAST POLICE BARRICADES. RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. $$ 06
000 WGUS74 KSHV 011511 CCA FFSSHV TXC347-011730- FLASH FLOOD STATEMENT...CORRECTED COUNTY NAME IN HEADLINE NATIONAL WEATHER SERVICE SHREVEPORT LA 947 AM CDT SAT MAY 1 2004 ...FLASH FLOOD WARNING IN EFFECT UNTIL 1230 PM CDT FOR NACOGDOCHES COUNTY IN NORTHEAST TEXAS... AT 947 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN SHREVEPORT...INDICATED SHOWERS AND ISOLATED THUNDERSTORMS OVER NACOGDOCHES COUNTY MOVING TO THE NORTHEAST AT 25 MPH. THE STRONGER THUNDERSTORMS AND HEAVIER RAINFALL HAD MOVED OUT OF THE AREA...BUT ADDITIONAL MODERATE RAIN WILL RETURN OVER NORTHERN SECTIONS OF THE COUNTY AT TIMES. DOPPLER WEATHER RADAR ESTIMATED THAT AROUND 2.80 INCHES OF RAIN HAD OCCURRED BETWEEN 700 AM AND 900 AM CDT. LAW ENFORCEMENT REPORTED THAT WATER WAS OVER HIGHWAY 21 ABOUT 2 MILES NORTHWEST OF NACOGDOCHES BUT THE ROAD WAS OPEN. AS RUNOFF CONTINUES TO DRAIN AND COLLECT IN LOW AREAS AND IN CREEKS AND STREAMS ALONG ROADWAYS...OTHER LOCATIONS MAY HAVE HIGH WATER. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY...OR PAST POLICE BARRICADES. RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. $$ 06
000 WGUS74 KSHV 011537 FFSSHV TXC347-011730- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1020 AM CDT SAT MAY 1 2004 ...FLASH FLOOD WARNING IN EFFECT UNTIL 1230 PM CDT FOR NACOGDOCHES COUNTY IN NORTHEAST TEXAS... AT 1020 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN SHREVEPORT...INDICATED SHOWERS AND ISOLATED THUNDERSTORMS OVER NACOGDOCHES COUNTY MOVING TO THE NORTHEAST AT 25 MPH. MOST OF THE RAIN WAS LIGHT TO MODERATE. EMERGENCY MANAGEMENT OFFICIALS IN NACOGDOCHES REPORTED THAT APARTMENTS ALONG BONITA CREEK WERE BEING EVACUATED DUE TO THE RISING WATER. AS RUNOFF CONTINUES TO DRAIN AND COLLECT IN LOW AREAS...AND IN CREEKS AND STREAMS ALONG ROADWAYS...OTHER LOCATIONS MAY HAVE HIGH WATER PROBLEMS. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY...OR PAST POLICE BARRICADES. RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. ALSO DO NOT PLAY IN OR REMAIN AROUND LOCATIONS THAT HAVE FLOODING PROBLEMS AS WATER CAN SWEEP YOU AWAY QUICKLY. $$ 06
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 1, 6:55 AM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 1, 6:55 AM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 655 AM CDT SAT MAY 1 2004 .DISCUSSION... WILL UPDATE SHORTLY FOR REMOVAL SEVERE THUNDERSTORM WATCH THAT ENDS AT 7AM FROM ZONES. (NO. 139) WATCH SEVERE THUNDERSTORM WATCH NO. 140 CONTINUES THROUGH 9 AM...AND A FLOOD WATCH ALSO CONTINUES THROUGH TODAY FOR A GOOD PORTION OF THE AREA. && .PREVIOUS POINT TEMPS/POPS... SHV 73 50 71 48 / 100 30 0 0 MLU 75 52 70 47 / 80 40 10 0 TXK 68 48 72 48 / 100 20 0 0 TYR 68 47 73 49 / 100 20 0 0 LFK 73 49 73 49 / 80 30 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...FLOOD WATCH FOR TODAY FOR AR ZONES 60-61-70>73. LA...FLOOD WATCH FOR TODAY ALL N LA ZONES. OK...NONE. TX...FLOOD WATCH FOR TODAY FOR ZONES 125-126-136>138-149>153- 165>167. && 20
Hazardous weather outlook, May 1, 6:00 AM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT SAT MAY 1 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT SAT MAY 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A STRONG UPPER LEVEL SYSTEM AND ASSOCIATED COLD FRONT WILL CONTINUE TO MOVE THROUGH THE FORECAST AREA TODAY...AND IS EXPECTED TO PUSH THROUGH THE MAJORITY OF THE AREA BY THIS EVENING. SOME THUNDERSTORMS MAY BECOME SEVERE AS THEY MOVE ACROSS THE AREA...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY HAZARDS. ALSO...VERY HEAVY RAINFALL COULD OCCUR ACROSS THE REGION TODAY...AS THE FRONT MOVES SLOWLY THROUGH THE REGION...ALLOWING SHOWERS AND THUNDERSTORMS TO MOVE OVER THE SAME AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED TODAY ACROSS THE SOUTHEAST HALF OF THE AREA. 20
In the hours before
Local storm report, May 1, 5:23 AM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
523 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1210 AM HAIL MOUNT VERNON 33.17N 95.22W
05/01/2004 0.75 INCH FRANKLIN TX LAW ENFORCEMENT
1230 AM TSTM WND DMG 5 W WINNSBORO 32.96N 95.38W
05/01/2004 WOOD TX LAW ENFORCEMENT
TREES DOWN OVER HIGHWAY 515 OVER NORTHERN WOOD COUNTY
0120 AM TSTM WND DMG 2 NW DAINGERFIELD 33.05N 94.75W
05/01/2004 MORRIS TX LAW ENFORCEMENT
TREES DOWN OVER FM1400
0130 AM TSTM WND DMG 2 N HUGHES SPRINGS 33.03N 94.63W
05/01/2004 CASS TX AMATEUR RADIO
TREES DOWN OVER HIGHWAY 161
0155 AM TSTM WND DMG NEW BOSTON 33.46N 94.42W
05/01/2004 BOWIE TX TRAINED SPOTTER
AWNING BLOWN OFF A BUILDING IN NEW BOSTON
0208 AM TSTM WND DMG TEXARKANA 33.45N 94.02W
05/01/2004 MILLER AR LAW ENFORCEMENT
POWER LINES DOWN THROUGHOUT TEXARKANA...RESULTING IN
POWER OUTAGES
0208 AM TSTM WND DMG TEXARKANA 33.45N 94.02W
05/01/2004 MILLER AR LAW ENFORCEMENT
TREES DOWN THROUGHOUT TEXARKANA
0345 AM FLASH FLOOD 8 W TYLER 32.33N 95.44W
05/01/2004 SMITH TX LAW ENFORCEMENT
HIGH WATER OVER HIGHWAY 64 NEAR THE SMITH/HENDERSON
COUNTY LINE
0415 AM HAIL 1 E TATUM 32.31N 94.50W
05/01/2004 0.75 INCH PANOLA TX NWS EMPLOYEE
&&
15Special weather statement, May 1, 5:38 AM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 538 AM CDT SAT MAY 1 2004 ARZ060-061-070>072-LAZ001>003-010-TXZ112-125-126-136>138-149>153-165- 011200- ANGELINA-BOSSIER-CADDO-CASS-CHEROKEE-COLUMBIA-DE SOTO-GREGG-HARRISON- HEMPSTEAD-LAFAYETTE-MARION-MILLER-NACOGDOCHES-NEVADA-PANOLA-RUSK- SHELBY-SMITH-UPSHUR-WEBSTER- 538 AM CDT SAT MAY 1 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 139 CONTINUES IN EFFECT UNTIL 700 AM CDT SATURDAY FOR PARTS OF SOUTHWEST ARKANSAS... FAR NORTHWEST LOUISIANA...AND FOR CENTRAL AND NORTHEAST TEXAS... DOPPLER WEATHER RADAR IN SHREVEPORT INDICATED A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER THE FOUR STATE REGION. MAIN THREAT OF SEVERE WEATHER WOULD BE SOUTHEAST OF AN EL DORADO ARKANSAS TO HOMER...MINDEN...SHREVEPORT...AND BETHANY LOUISIANA...AND CARTHAGE... HENDERSON...AND JACKSONVILLE TEXAS LINE. THE STRONGER THUNDERSTORMS AND HEAVIER RAINFALL WILL EXTEND FROM BOSSIER CITY TO SHREVEPORT...AND WEST INTO NORTHEAST TEXAS TO NEAR CARTHAGE... MOUNT ENTERPRISE...AND RUSK. ARZ073-LAZ004>006-011>014-017>019-TXZ166-167-011400- BIENVILLE-CLAIBORNE-JACKSON-LINCOLN-NATCHITOCHES-OUACHITA- RED RIVER LA-SABINE LA-SABINE TX-SAN AUGUSTINE-UNION AR-UNION LA- WINN- 538 AM CDT SAT MAY 1 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 140 WILL REMAIN IN EFFECT FOR PARTS OF SOUTHERN ARKANSAS...NORTHERN LOUISIANA...AND A SMALL PART OF EAST CENTRAL TEXAS UNTIL 900 AM CDT... THE WATCH EXTENDED EAST OF A LINE FROM NEAR EL DORADO ARKANSAS TO HOMER...RINGGOLD...COUSHATTA...AND PLEASANT HILL AND ZWOLLE LOUISIANA...AND SAN AUGUSTINE TEXAS. THE WATCH DOES NOT INCLUDE THE PARISHES OF GRANT...LA SALLE...AND CALDWELL. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE OVER NORTHWEST AND NORTH CENTRAL LOUISIANA. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THE STRONGER THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE RAINFALL AMOUNTS TO NEAR ONE INCH WITH TWO INCHES POSSIBLE. 06
Local storm report, May 1, 6:01 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
601 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND DMG 5 E MOUNT PLEASANT 33.17N 94.89W
05/01/2004 TITUS TX LAW ENFORCEMENT
SEVERAL TREES DOWN AROUND COUNTY.
&&
20Special weather statement, May 1, 6:40 AM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 640 AM CDT SAT MAY 1 2004 ARZ060-061-070>072-LAZ001>003-TXZ112-125-126-136>138-011200- BOSSIER-CADDO-CASS-COLUMBIA-GREGG-HARRISON-HEMPSTEAD-LAFAYETTE- MARION-MILLER-NEVADA-SMITH-UPSHUR-WEBSTER- 640 AM CDT SAT MAY 1 2004 ...AT 640 AM CDT...SEVERE THUNDERSTORM WATCH NUMBER 139 HAS BEEN CANCELED FOR PARTS OF NORTHEAST TEXAS...AND SOUTHWEST ARKANSAS... THE STRONGER THUNDERSTORMS HAVE MOVED SOUTHEAST OF THE AREA... HOWEVER SHOWERS AND ISOLATED THUNDERSTORM CONTINUED. ARZ073-011200- UNION AR- 640 AM CDT SAT MAY 1 2004 ...AT 640 AM CDT...SEVERE THUNDERSTORM WATCH NUMBER 140 HAS BEEN CANCELED FOR PARTS OF SOUTH CENTRAL ARKANSAS...WHICH INCLUDED UNION COUNTY... THE STRONGER THUNDERSTORMS HAVE MOVED SOUTHEAST OF THE AREA... HOWEVER SHOWERS AND ISOLATED THUNDERSTORM WILL CONTINUE. LAZ010-TXZ149>153-165-011400- ANGELINA-CHEROKEE-DE SOTO-NACOGDOCHES-PANOLA-RUSK-SHELBY- 640 AM CDT SAT MAY 1 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 139 CONTINUES IN EFFECT UNTIL 700 AM CDT SATURDAY FOR PARTS OF NORTHWEST LOUISIANA...AND FOR PARTS OF NORTHEAST TEXAS... DOPPLER WEATHER RADAR IN SHREVEPORT INDICATED A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER THE FOUR STATE REGION. MAIN THREAT OF SEVERE WEATHER WOULD BE SOUTHEAST OF A HOMER ...TO HEFLIN AND LONGSTREET LOUISIANA...AND GARY CITY AND JACKSONVILLE TEXAS LINE. THE STRONGER THUNDERSTORMS AND HEAVIER RAINFALL WILL EXTEND ALONG AND SOUTHEAST OF THIS LINE. LAZ004>006-011>014-017>019-TXZ166-167-011400- BIENVILLE-CLAIBORNE-JACKSON-LINCOLN-NATCHITOCHES-OUACHITA- RED RIVER LA-SABINE LA-SABINE TX-SAN AUGUSTINE-UNION LA-WINN- 640 AM CDT SAT MAY 1 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 140 WILL REMAIN IN EFFECT FOR PARTS OF NORTHERN LOUISIANA...AND A SMALL PART OF EAST CENTRAL TEXAS UNTIL 900 AM CDT... THE WATCH EXTENDED EAST OF A LINE FROM NEAR HOMER TO RINGGOLD...HALL SUMMIT...AND PEASANT HILL LOUISIANA AND SAN AUGUSTINE TEXAS. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE OVER NORTHWEST AND NORTH CENTRAL LOUISIANA AND THE EAST TEXAS LAKES AREA OF EAST TEXAS. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THE STRONGER THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HAIL THE SIZE OF PENNIES...GUSTY WINDS TO NEAR 40 MPH...AND RAINFALL AMOUNTS TO NEAR ONE INCH WITH TWO INCHES POSSIBLE. 06
Special weather statement, May 1, 7:02 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 702 AM CDT SAT MAY 1 2004 LAZ010-TXZ149>153-165-01120- ANGELINA-CHEROKEE-DE SOTO-NACOGDOCHES-PANOLA-RUSK-SHELBY- 702 AM CDT SAT MAY 1 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 139 HAS EXPIRED...FOR PARTS OF NORTHWEST LOUISIANA...AND FOR PARTS OF NORTHEAST TEXAS... DOPPLER WEATHER RADAR IN SHREVEPORT INDICATED A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER THE FOUR STATE REGION. THE STRONGER THUNDERSTORMS AND HEAVIER RAINFALL WILL CONTINUE SOUTH OF A CUSHING TO TENAHA TEXAS AND MANSFIELD TO COUSHATTA...AND FARMERVILLE LOUISIANA LINE. LAZ004>006-011>014-017>019-TXZ166-167-011400- BIENVILLE-CLAIBORNE-JACKSON-LINCOLN-NATCHITOCHES-OUACHITA- RED RIVER LA-SABINE LA-SABINE TX-SAN AUGUSTINE-UNION LA-WINN- 702 AM CDT SAT MAY 1 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 140 WILL REMAIN IN EFFECT FOR PARTS OF NORTHERN LOUISIANA...AND A SMALL PART OF EAST CENTRAL TEXAS UNTIL 900 AM CDT... THE WATCH EXTENDED EAST OF A LINE FROM NEAR HOMER TO BIENVILLE...COUSHATTA...AND PEASANT HILL LOUISIANA...AND SAN AUGUSTINE TEXAS LINE. THE STRONGER THUNDERSTORMS...GENERALLY EAST OF THIS LINE...WILL HAVE THE POTENTIAL TO PRODUCE HAIL TO THE SIZE OF A PENNY...GUSTY WINDS TO NEAR 40 MPH...AND RAINFALL AMOUNTS TO NEAR ONE INCH...WITH TWO INCHES POSSIBLE. 06
Local storm report, May 1, 7:50 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
750 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD HENDERSON 32.16N 94.80W
05/01/2004 RUSK TX LAW ENFORCEMENT
HIGH WATER OVER NUMEROUS COUNTY ROADS.
0630 AM FLASH FLOOD JACKSONVILLE 31.97N 95.26W
05/01/2004 CHEROKEE TX LAW ENFORCEMENT
HIGH WATER ON CNTY RD 4116.
0630 AM FLASH FLOOD JACKSONVILLE 31.97N 95.26W
05/01/2004 CHEROKEE TX LAW ENFORCEMENT
3 TO 5 INCHES OF WATER OVER HWY 135.
0630 AM FLASH FLOOD 2 S RUSK 31.77N 95.15W
05/01/2004 CHEROKEE TX LAW ENFORCEMENT
WATER COVERED THE BRIDGE ON HWY 1610.
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 10:45 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 30 min |
| Apr 30, 11:44 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 61 min |
| Apr 30, 11:55 PM CDT | Severe Thunderstorm Warning | SHV | Franklin | 65 min |
| May 1, 12:25 AM CDT | Severe Thunderstorm Warning | SHV | Wood | 65 min |
| May 1, 12:38 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Titus | 67 min |
| May 1, 1:00 AM CDT | Severe Thunderstorm Warning | SHV | Upshur | 60 min |
| May 1, 1:08 AM CDT | Severe Thunderstorm Warning | SHV | Morris | 52 min |
| May 1, 1:20 AM CDT | Severe Thunderstorm Warning | SHV | Cass | 55 min |
| May 1, 1:29 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 61 min |
| May 1, 1:33 AM CDT | Severe Thunderstorm Warning | SHV | Marion | 57 min |
| May 1, 1:41 AM CDT | Severe Thunderstorm Warning | SHV | Smith | 64 min |
| May 1, 3:08 AM CDT | Severe Thunderstorm Warning | SHV | Smith | 52 min |
| May 1, 3:17 AM CDT | Severe Thunderstorm Warning | SHV | Gregg | 58 min |
| May 1, 3:26 AM CDT | Severe Thunderstorm Warning | SHV | Rusk | 64 min |
| May 1, 3:28 AM CDT | Flash Flood Warning | SHV | Smith | 4 hr |
| May 1, 3:35 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 55 min |
| May 1, 3:48 AM CDT | Severe Thunderstorm Warning | SHV | Harrison | 57 min |
| May 1, 3:54 AM CDT | Severe Thunderstorm Warning | SHV | Panola | 66 min |
| May 1, 4:41 AM CDT | Flash Flood Warning | SHV | Rusk | 3 hr |
| May 1, 5:43 AM CDT | Flash Flood Warning | SHV | Cherokee | 3 hr |
| May 1, 6:06 AM CDT | Severe Thunderstorm Warning | SHV | Shelby | 54 min |
| May 1, 7:53 AM CDT | Flash Flood Warning | SHV | Shelby | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.